Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 158, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Oct 14, 2007, 8:26 PM CDT for Cowley County, Sumner County, Kansas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 14, 2007, 8:26 PM CDT (01:26 UTC)
- Expired
- Oct 14, 2007, 9:16 PM CDT
- In force
- 50 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Cowley County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 76 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 14, 2:14 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 1.4 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1416 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 7.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 150126
SVRICT
KSC035-191-150230-
/O.NEW.KICT.SV.W.0158.071015T0126Z-071015T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
826 PM CDT SUN OCT 14 2007
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COWLEY COUNTY IN SOUTH CENTRAL KANSAS.
SOUTHEASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS.
* UNTIL 930 PM CDT.
* AT 818 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS
LOCATED NEAR GEUDA SPRINGS...OR 19 MILES SOUTHWEST OF WINFIELD...
AND MOVING EAST AT 30 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
ARKANSAS CITY...BURDEN...CAMBRIDGE...DEXTER...GEUDA SPRINGS...MAPLE
CITY...OXFORD...WINFIELD...STROTHER FIELD AIRPORT.
SAFETY INFORMATION FOR THIS WARNING FOLLOWS:
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3699 9701 3699 9722 3700 9723 3729 9725
3743 9659 3699 9653 3698 9701
TIME...MOT...LOC 0126Z 256DEG 30KT 3707 9709
$$
COX4 follow-up statements
000
WWUS53 KICT 150138
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
837 PM CDT SUN OCT 14 2007
KSC035-191-150230-
/O.CON.KICT.SV.W.0158.000000T0000Z-071015T0230Z/
SUMNER KS-COWLEY KS-
837 PM CDT SUN OCT 14 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COWLEY AND
SOUTHEASTERN SUMNER COUNTIES UNTIL 930 PM CDT...
AT 833 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS OF 60 TO 75 MPH. THIS SEVERE THUNDERSTORM
WAS LOCATED NEAR ARKANSAS CITY...MOVING EAST AT 35 MPH.
IF YOU LIVE IN EITHER WINFIELD OR ARKANSAS CITY YOU SHOULD BE
ESPECIALLY ALERT FOR DAMAGING WINDS
THE SEVERE THUNDERSTORM WILL BE...
NEAR DEXTER BY 905 PM CDT.
THE TOWNS OF STROTHER FIELD AIRPORT AND MAPLE CITY ARE ALSO IN THE
PATH OF THIS SEVERE THUNDERSTORM.
THIS THUNDERSTORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AROUND
60 MPH. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS
LAT...LON 3699 9701 3699 9722 3700 9723 3729 9725
3743 9659 3699 9653 3698 9701
TIME...MOT...LOC 0136Z 256DEG 30KT 3709 9699
$$
ES000
WWUS53 KICT 150202
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
900 PM CDT SUN OCT 14 2007
KSC035-191-150230-
/O.CON.KICT.SV.W.0158.000000T0000Z-071015T0230Z/
SUMNER KS-COWLEY KS-
900 PM CDT SUN OCT 14 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COWLEY AND
SOUTHEASTERN SUMNER COUNTIES UNTIL 930 PM CDT...
AT 856 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM BURDEN TO MAPLE CITY...MOVING EAST AT 40 MPH.
THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
COWLEY AND SOUTHEASTERN SUMNER COUNTIES...INCLUDING THE TOWNS OF
DEXTER...BURDEN AND CAMBRIDGE.
IF YOU ARE IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AROUND 60 MPH AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE
A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3699 9701 3699 9722 3700 9723 3729 9725
3743 9659 3699 9653 3698 9701
TIME...MOT...LOC 0201Z 256DEG 30KT 3738 9673 3701 9669
$$
ES000
WWUS53 KICT 150208
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
907 PM CDT SUN OCT 14 2007
KSC191-150217-
/O.CAN.KICT.SV.W.0158.000000T0000Z-071015T0230Z/
SUMNER KS-
907 PM CDT SUN OCT 14 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SUMNER COUNTY HAS
BEEN CANCELLED...
AT 905 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
LAT...LON 3700 9701 3734 9703 3735 9698 3736 9697
3735 9693 3737 9692 3736 9688 3738 9687
3743 9659 3699 9654
TIME...MOT...LOC 0207Z 256DEG 30KT 3739 9667 3702 9668
$$
KSC035-150230-
/O.CON.KICT.SV.W.0158.000000T0000Z-071015T0230Z/
COWLEY KS-
907 PM CDT SUN OCT 14 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COWLEY COUNTY
UNTIL 930 PM CDT...
AT 905 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM CAMBRIDGE TO MAPLE CITY...MOVING EAST AT 30 MPH.
THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
COWLEY COUNTY...INCLUDING THE TOWNS OF DEXTER...BURDEN AND CAMBRIDGE.
IF YOU ARE IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AROUND 60 MPH AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE
A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3700 9701 3734 9703 3735 9698 3736 9697
3735 9693 3737 9692 3736 9688 3738 9687
3743 9659 3699 9654
TIME...MOT...LOC 0207Z 256DEG 30KT 3739 9667 3702 9668
$$
ES000
WWUS53 KICT 150216
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
916 PM CDT SUN OCT 14 2007
KSC035-150226-
/O.CAN.KICT.SV.W.0158.000000T0000Z-071015T0230Z/
COWLEY KS-
916 PM CDT SUN OCT 14 2007
...THE SEVERE THUNDERSTORM WARNING FOR COWLEY COUNTY HAS BEEN
CANCELLED...
AT 915 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
LAT...LON 3700 9701 3734 9703 3735 9698 3736 9697
3735 9693 3737 9692 3736 9688 3738 9687
3743 9659 3699 9654
TIME...MOT...LOC 0216Z 256DEG 30KT 3741 9658 3704 9659
$$
ESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 14, 6:56 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Oct 14, 6:56 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 656 PM CDT SUN OCT 14 2007 .AVIATION... 00Z TAFS...ICT/HUT/CNU/RSL/SLN...BROKEN LINE OF THUNDERSTORMS WILL CONTINUE TO SLOWLY PROGRESS EAST ACROSS EASTERN KS THROUGH THE OVERNIGHT HOURS...AS STRONG COLD FRONT AND ASSOCIATED UPPER LEVEL DISTURBANCE SLOWLY MOVES EAST. ACTIVITY WILL CLEAR ICT BY 02-03Z OR SO...AND WILL ARRIVE AT CNU BY 05Z OR SO. BEHIND THE FRONT...LOW MVFR TO HIGH IFR CIGS WILL SLOWLY FILTER SOUTHEAST. KLEINSASSER && .PREV DISCUSSION... /ISSUED 320 PM CDT SUN OCT 14 2007/ DISCUSSION... SYNOPSIS... DEEP() MID-UPR DECK LOW MOVING SLOWLY NE OVER ERN CO PLAYING VITAL ROLE IN SEVERE THUNDERSTORM DEVELOPMENT OVER SRN/CENTRAL PLAINS THIS EVENING. STRONG-SEVERE THUNDERSTORMS HAVE ALREADY BROKEN OUT ALONG WRN CORRIDOR & THIS WAS EXPECTED CONSIDERING THESE AREAS ARE BENEATH LEFT-EXIT REGION OF 100KT 300-MB JET MAX. ALTHOUGH DIRECTIONAL DEEP-LAYER SHEAR IS LACKING DEEP-LAYER SPEED IS NOT (50KTS) & WITH MLCAPES 1500 LARGE HAIL (UP TO GOLFBALL-SIZED AND DAMAGING WINDS OF 70-80 MPH ARE LIKELY OVER CENTRAL & SC KS THIS EVENING WHERE SVR #703 IS IN EFFECT TIL 9 PM CDT. TONIGHT: WITH IMPRESSIVE MID-UPR SUPPORT INTERACTING STRNG N/NE SFC-850MB MOIST- URE MIGRATION WILL GO ALMOST FULL-THROTTLE ON POPS OVER MOST OF CENTRAL & SC KS WHERE 80-90% ASSIGNED. AS AFORE-MENTIONED MID-UPR DECK LOW LIFTS ACROSS CO/KS BORDER GREATEST STRONG (& POSSIBLY A FEW SEVERE) TSRA WILL SHIFT E TARGETING SE KS LATE TONIGHT WHERE 90-100% POPS ASSIGNED. MON & MON NIGHT: WITH MID-UPR LOW STRENGTHENING GRADUALLY AS IT LIFTS SLOWLY ACROSS KS/ NEBRASKA BORDER ATTENDANT COLD FRONT WILL SURGE E ACROSS SE KS THEREBY BRINGING FAIRLY QUICK END TO CONVECTION BY EARLY MON EVENING. ONSET OF WLY LWR DECK COMP SHOULD TEMP DROP IN CHECK WITH LOWS OF 45-50 EXPECTED MOST AREAS. TUE & TUE NIGHT: AFTER BRIEF INTERMISSION TSRA RETURN TO PRIMARILY NW CORRIDOR WHERE CLOSEST GRADUALLY INCREASING SFC-850MB SPEED CONVERGENT AXIS & WHERE ALSO ALIGNED WITH STRONG LWR-DECK MOISTURE ADVECTION. SUCH CONVECTION TO BE FURTHER AIDED BY GRADUALLY DEEPENING MID-UPR TROF MOVING E ACROSS CO/NM THATLL PROVIDE INCREASING MID-UPR DIFFLUENCE OVER THESE AREAS. WED-NEXT SUNDAY NIGHT: ANTICIPATE AN ACTIVE PERIOD AS TWO STRONG MID-UPR LONG-WAVE TROFS SURGE IN ELY MANNER ACROSS SRN PLAINS. THE 1ST SUCH MID-UPR TROF IS SCHEDULED TO CROSS THESE AREAS WED & WED NIGHT THEREBY INDUCING INTENSE SURFACE CYCLOGENESIS OVER CO/KS BORDER. IN RESPONSE STRONG NE LWR-DECK MOISTURE MIGRATION ENSUES & WITH ARRIVAL OF STRONG MID-UPR SUPPORT 40-60% POPS BEING ASSIGNED WED WITH THE HIGHER POPS ASSIGNED TO SE KS WHERE BETTER ALIGNED WITH MOISTURE AXIS & GREATEST UPR-DECK DIFFLUENCE. PRONOUNCED PROGRESSIVE NATURE OF UPR PATTERN SHOULD LIMIT SIGNIFICANT TSRA CHANCES (40-50% FOR A DAY 4 FORECAST) TO FAR SE KS WED NIGHT. LATE THU NIGHT & FRI A 2ND MID-UPR TROF STRENGTHENS RAPIDLY AS IT SURGES E IN ALMOST IDENTICAL TRACK AS ITS PREDECESSOR. ONE POTENTIAL INHIBITOR TO SIGNIFICANT TSRA DEVELOPMENT IS THAT WITH SUCH A RAPID SUCCESSION OF POTENT SYSTEMS MAY PREVENT SUFFICIENT FUEL FROM RETURNING TO SC & SE KS. PER THIS REASON HAVE TAKEN CONSERVATIVE APPROACH TO POPS BY ASSIGNING 15-20% POPS TO SE KS THU-FRI. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 55 64 49 73 / 90 20 0 0 HUTCHINSON 52 63 47 72 / 60 10 0 0 NEWTON 54 63 48 72 / 90 20 0 0 ELDORADO 57 64 48 73 / 80 30 10 0 WINFIELD-KWLD 58 66 49 75 / 90 30 0 0 RUSSELL 51 61 43 70 / 40 0 0 0 GREAT BEND 51 62 45 71 / 40 0 0 0 SALINA 53 61 46 71 / 60 10 0 0 MCPHERSON 52 62 46 71 / 60 10 0 0 COFFEYVILLE 61 69 51 76 / 100 60 10 0 CHANUTE 60 68 50 73 / 100 60 10 0 IOLA 60 68 50 72 / 100 60 10 0 PARSONS-KPPF 61 68 51 75 / 100 60 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Oct 14, 4:19 PM CDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 419 PM CDT SUN OCT 14 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-152230- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 419 PM CDT SUN OCT 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING FOR AREAS GENERALLY WEST OF A LINE FROM COTTONWOOD FALLS TO EL DORADO TO ARKANSAS CITY. GOLFBALL SIZED HAIL AND DAMAGING WINDS AROUND 70 MPH ARE BOTH POSSIBLE IN THESE AREAS. AS THE THUNDERSTORMS MOVE INTO SOUTHEAST KANSAS OVERNIGHT...THE RISK FOR SEVERE WEATHER IS EXPECTED TO DIMINISH. LOCALLY HEAVY RAINFALL IS POSSIBLE WITH ANY THUNDERSTORMS OCCURRING OVER THE AREA THOROUGHOUT THE NIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY POST FRONTAL THUNDERSTORMS ARE VERY POSSIBLE OVER PRIMARILY SOUTHEAST KANSAS ON MONDAY...ESPECIALLY IN THE MORNING. HOWEVER THEY SHOULD BE NEITHER STRONG NOR SEVERE. ON TUESDAY NIGHT...THUNDERSTORMS ARE POSSIBLE OVER AREAS GENERALLY ALONG...AND WEST...OF I-135. STRONG THUNDERSTORMS ARE POSSIBLE OVER AREAS ALONG...AND NORTHWEST...OF A LINE FROM LYONS TO SALINA...WHERE 50 MPH WINDS AND HALF INCH DIAMETER HAIL MAY OCCUR. ON WEDNESDAY AND WEDNESDAY NIGHT...THE STRONG THUNDERSTORM POTENTIAL WILL INCREASE OVER MOST AREAS...ESPECIALLY SOUTH-CENTRAL AND SOUTHEAST KANSAS...WHERE THREE QUARTER INCH HAIL AND WINDS AROUND 55 MPH ARE BOTH POSSIBLE. ON THURSDAY...THUNDERSTORMS MAY LINGER OVER AREAS ALONG AND EAST OF THE KANSAS TURNPIKE...AND OVER FAR SOUTHEAST KANSAS THURSDAY NIGHT AND FRIDAY. HOWEVER...THE THUNDERSTORMS SHOULD BE NEITHER STRONG NOR SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING... MAINLY WEST OF A LINE FROM COTTONWOOD FALLS TO EL DORADO TO ARKANSAS CITY. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ES
In the hours before
Special weather statement, Oct 14, 6:20 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 620 PM CDT SUN OCT 14 2007 KSZ083-142345- SEDGWICK- 620 PM CDT SUN OCT 14 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SEDGWICK COUNTY... AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL NEAR WICHITA MID CONTINENT AIRPORT...AND THE SOUTHWEST PART OF SEDGWICK COUNTY...AND MOVING NORTHEAST AT 50 MPH. THESE STORMS WILL PRODUCE PONDING OF WATER ON ROADWAYS...AS THEY MOVE ACROSS THE AREA...INCLUDING METRO WICHITA. DARMOFAL
Special weather statement, Oct 14, 6:24 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 624 PM CDT SUN OCT 14 2007 KSZ092-093-150015- COWLEY-SUMNER- 624 PM CDT SUN OCT 14 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR COWLEY AND SUMNER COUNTIES... AT 620 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SOUTH HAVEN...OR 14 MILES SOUTH OF WELLINGTON...AND MOVING NORTHEAST AT 35 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. COX
Special weather statement, Oct 14, 6:51 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 651 PM CDT SUN OCT 14 2007 KSZ052-053-068-069-150045- BUTLER-CHASE-HARVEY-MARION- 651 PM CDT SUN OCT 14 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BUTLER...CHASE...HARVEY AND MARION COUNTIES... AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL CENTERED NEAR WHITEWATER...OR 12 MILES EAST OF NEWTON...AND MOVING NORTHEAST AT 35 MPH. RAINFALL RATES WITH THIS CLUSTER OF STORMS WILL BE ON THE ORDER OF 1 TO 2 INCHES IN ONE HOUR. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. COX
Special weather statement, Oct 14, 7:17 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 717 PM CDT SUN OCT 14 2007 KSZ053-150045- CHASE- 717 PM CDT SUN OCT 14 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR CHASE COUNTY... AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR COTTONWOOD FALLS...AND MOVING NORTHEAST AT 30 MPH. WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. COX
Local storm report, Oct 14, 7:31 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
731 PM CDT SUN OCT 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM TSTM WND DMG 2 SW HESSTON 38.12N 97.45W
10/14/2007 HARVEY KS EMERGENCY MNGR
GOOD SIZE LIMBS WERE DOWNED...ALONG WITH ONE LARGE TREE
UPROOTED. ADDITIONALLY...SOME ROOF DAMAGE OCCURRED TO
SOME OUTBUILDINGS.
&&
ADKSpecial weather statement, Oct 14, 8:18 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 818 PM CDT SUN OCT 14 2007 KSZ092-093-150200- COWLEY-SUMNER- 818 PM CDT SUN OCT 14 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR COWLEY AND SUMNER COUNTIES... AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF GEUDA SPRINGS...OR 18 MILES SOUTHEAST OF WELLINGTON...AND MOVING EAST AT 40 MPH. WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. COX
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 8:43 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 34 min |
| Oct 14, 9:05 PM CDT | Flash Flood Warning | ICT | Butler, Chase, Marion | 4 hr |
| Oct 14, 10:34 PM CDT | River Flood Warning | ICT | Saline | 7 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.